EconPapers    
Economics at your fingertips  
 

Value theory without symmetry

Ori Haimanko ()

International Journal of Game Theory, 2000, vol. 29, issue 3, 468 pages

Abstract: We investigate quasi-values of finite games - solution concepts that satisfy the axioms of Shapley (1953) with the possible exception of symmetry. Following Owen (1972), we define "random arrival'', or path, values: players are assumed to "enter'' the game randomly, according to independently distributed arrival times, between 0 and 1; the payoff of a player is his expected marginal contribution to the set of players that have arrived before him. The main result of the paper characterizes quasi-values, symmetric with respect to some coalition structure with infinite elements (types), as random path values, with identically distributed random arrival times for all players of the same type. General quasi-values are shown to be the random order values (as in Weber (1988) for a finite universe of players). Pseudo-values (non-symmetric generalization of semivalues) are also characterized, under different assumptions of symmetry.

Keywords: quasi-values; their representation as random path values (search for similar items in EconPapers)
Date: 2000-12-11
Note: Received: April 1998/Revised version: February 2000
References: Add references at CitEc
Citations: View citations in EconPapers (6)

Downloads: (external link)
http://link.springer.de/link/service/journals/00182/papers/0029003/00290451.pdf (application/pdf)
Access to the full text of the articles in this series is restricted

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:29:y:2000:i:3:p:451-468

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-22
Handle: RePEc:spr:jogath:v:29:y:2000:i:3:p:451-468